Learn how you can manage and alleviate your current side effects while actively working to prevent a relapse or secondary cancer using evidence-based, non-toxic therapies.
Click the orange button to the right to learn more.
Chemotherapy-induced Peripheral Neuropathy (CIPN) is one of the most common short and long-term side effects there are. CIPN can result from the cancer itself or it can result from chemotherapy itself.
The most common offenders of CIPN include:
And here’s the real problem. There are no therapies that I know of that consistently relieve CIPN. All patients can really do is discontinue the offending chemo and wait for CIPN to resolve.
It seems like all I ever do is write about CIPN without really being able to provide actionable therapies to solve this painful side effect.
Do you have chemotherapy-induced peripheral neuropathy? Tingling, numbness and pain in your hands and feet? Scroll down the page, post a question or comment and I will reply to you ASAP.
Hang in there,
“A combination of compression and cold called cryocompression may help to prevent chemotherapy-induced peripheral neuropathy…
Chemotherapy-induced peripheral neuropathy occurs when the cancer-fighting drugs damage nerves in the hands and feet. As a result, patients may experience pain, tingling or numbness, which can affect daily activities such as the ability to use zippers, write with a pen and walk comfortably. According to the National Cancer Institute, approximately 30% to 40% of patients who are treated with neurotoxic chemotherapy experience this side effect…
“We didn’t find any significant differences in the objective tests, the monofilament test, which was not very surprising to me, because I do think that we could look at a few different types of objective measures to see if maybe temperature sensation or others objective measures of neuropathy may be significant,” Montes de Oca said…”
This review provides an update on peripheral neuropathy in hematologic malignancy, including risk factors, mechanisms and treatment options. We examine the clinical features and risk factors for peripheral neuropathy following bortezomib, thalidomide, brentuximab vedotin and vinca alkaloid treatment, as well as related compounds. We review the current data on pharmacogenetic risk factors for the development of toxicity and highlight areas of future research.”
“The treatment is limited by progressive vincristine-induced neuropathy, possibly including both peripheral sensory and motor nerves, autonomic nervous functions, and the central nervous system. This dose-limiting side-effect can diminish quality of life and, furthermore, cause discontinuation of vincristine treatment...
The dose-limiting side effect of vincristine is neurotoxicity, which may lead to severe peripheral sensory and motor neuropathies affecting quality of life (QOL), treatment delay, and vincristine substitution or discontinuation.
Vincristine interferes with microtubules, which are critical components of nerve axons functioning as tracks for vesicle-mediated transport, and leads to axonopathy that manifests slowly and progressively .
Vincristine-induced neuropathy (VIN) spans a broad spectrum of dysfunctions that fall into three categories:
The most common is peripheral sensory and motor nerve neuropathy characterized by
The dose-limitation of vincristine is 1.4 mg/m2 in each cycle with a maximum of 2 mg per cycle, and higher doses exert greater toxicity and questionably result in better treatment outcome [91, 92, 102].
Several factors have been suggested as possible predictors for VIN. A study from 2010 aimed to identify predictors for chemotherapy-induced peripheral neuropathy, including vincristine, in 52 patients . It was discovered that the number of chemotherapy cycles was a predictor of VIN…
“Photobiomodulation helps to reduce the severity of chemotherapy-induced peripheral neuropathy (CIPN) and increases mobility in cancer patients in a study presented at EAN 2023.
The strategy uses red or near-infrared light therapy to stimulate, heal, and regenerate tissues that have been injured during chemo.
CIPN is a serious and common debilitating side effect experienced by 68 percent of all cancer patients receiving chemotherapeutic agents, said study investigator Marithé Claes, a PhD student from Hasselt University in Hasselt, Belgium. “It is accompanied by both sensory and motor symptoms, including pain or…”